Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Blood work and CT scan done. Pain in neck, shoulders and arms. Will temporal arteritis lead to blindness?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Question
iVE HAD BLOOD WORK, CT, MORE BLOOD WORK iM TOLD THERE ISN'T ANYTHING TO BEE CONCERNED ABOUT. EXCEPT THE SWOLLEN LUMPY, PULSATING, TENDER TOTHE TOUCH VEIN PLUS A SOFT BUMP VERY VISIBLE ON MY RIGHT TEMPLE. iVE BEEN TOLD IT ISNT TEMPERAL ARTERITIS, GIANT CELL ARTERITIS ALTHOUGH I HAVE PAIN IN MY NECK, SHOULDERS, AND ARMS. OR RHEUMATICA MYALGIA?
bBUT I WAS TOLD THAT T.A. COULD LEAD TO BLINDNESS, TIA, STROKES OR HEART ATTACKS. I OWN MY OWN BUSINESS, AND I LEAVE IN 2 WEEKS TO ATTEND BUSINESS CONFERENCE. CAN I FLY WITH WHAT EVER THIS IS? VEIN BIOPSY IS NEXT OPTION. EVEN IF THE TESTS ARE NEG. I COULD STILL HAVE ONE OF THESE CONDITIONS. WHAT NOW?
Posted Thu, 23 Aug 2012 in X-ray, Lab tests and Scans
 
 
Answered by Dr. Aparna Kohli 2 hours later
Hi,
Thanks for writing in.
Your symptoms are not suggestive of temporal arteritis. It would be safe to fly as well as its not an intracranial aneurysm ( dilation of the vessels within the skull) that we are looking at. However, if you are still worried, you could speak with your physician on starting you on oral steroids for a week. Your symptoms should improve within 3-4 days. Vision loss is the most feared complication of temporal arteritis and its unlikely that you will develop this ( since you do not have any visual complaints right now). The chances should decrease even further if you are started on a steroid. Strokes and TIA are uncommon complications and not something you should be worried about.
As far as polymyalgia rheumatica is concerned, its only in the very severe form that it causes such a picture. Otherwise, it does not lead to a pulsatile swelling.
I hope that addresses your concern.
Let me know if you have any more questions
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor